On connected component decompositions of quandles

Yusuke Iijima, Tomo Murao

Research output: Contribution to journalArticle

Abstract

We give a formula of the connected component decomposition of the Alexander quandle: Z[t ?]/(f1(t), . , fk(t)) = a-1 i=0 Orb(i), where a = gcd(f1(1), . , fk(1)). We show that the connected component Orb(i) is isomorphic to Z[t ?]/J with an explicit ideal J. By using this, we see how a quandle is decomposed into connected components for some Alexander quandles. We introduce a decomposition of a quandle into the disjoint union of maximal connected subquandles. In some cases, this decomposition is obtained by iterating a connected component decomposition. We also discuss the maximal connected sub-multiple conjugation quandle decomposition.

Original languageEnglish
Pages (from-to)63-82
Number of pages20
JournalTokyo Journal of Mathematics
Volume42
Issue number1
DOIs
Publication statusPublished - 2019
Externally publishedYes

Keywords

  • Alexander quandle
  • connected component decomposition
  • quandle

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'On connected component decompositions of quandles'. Together they form a unique fingerprint.

  • Cite this